On Some Global Properties of Gorman Class Demand Systems

6 Pages Posted: 7 Jun 2011

See all articles by John M Heineke

John M Heineke

Santa Clara University - Leavey School of Business

Hersh Shefrin

Santa Clara University - Leavey School of Business

Date Written: July 30, 1987

Abstract

This letter explores some global properties of the Gorman class of demand functions. We find that generalizing the homothetic preferences case to non-homotheticity gives rise to an unexpected global problem. In particular, interaction of the bounded budget share condition with either Slutsky symmetry or with homogeneity reduces the set of admissible Gorman class demand functions to but one - the polar form.

Keywords: Gorman class demand systems

Suggested Citation

Heineke, John M and Shefrin, Hersh, On Some Global Properties of Gorman Class Demand Systems (July 30, 1987). Economics Letters, Vol. 25, pp. 155-160, 1987. Available at SSRN: https://ssrn.com/abstract=1858857

John M Heineke (Contact Author)

Santa Clara University - Leavey School of Business ( email )

500 El Camino Real
Santa Clara, CA 95053
United States
408-554-4346 (Phone)
408-554-2331 (Fax)

Hersh Shefrin

Santa Clara University - Leavey School of Business ( email )

Dept. of Finance
Santa Clara, CA 95053
United States
408-554-6893 (Phone)
408-554-4029 (Fax)

Register to save articles to
your library

Register

Paper statistics

Downloads
16
Abstract Views
257
PlumX Metrics